Thunderstorm Wind, Lawrence
- When
- August 14, 4:12 PM CST
- Where
- Lawrence County, Lawrenceville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -87.667
Numerous trees and power lines were blown down across town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 14, 1:32 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CDT MON AUG 14 2006 .DISCUSSION... FORECAST CONCERNS...POST FRONTAL SHOWERS AND STORMS THIS EVENING. THEN THE FRONTAL MOVEMENT AND ASSOCIATED WEATHER FOR FRIDAY THROUGH MONDAY. THE MODELS ARE IN GENERAL AGREEMENT IN THE SHORT TERM WITH THE PROGRESSIVE FRONT...SO WILL USE THE NAM FOR DETAILS. THE EXTENDED IS SUBJECT TO THE GFS FLIP FLOPPING THE FRONT FROM PROGRESSIVE TO STAGNANT. EXPECT MORE OF A EUROPEAN SOLUTION WITH THE EXTENDED...WHICH THE GFS WENT BACK TO WITH THE 12Z RUN THIS MORNING. SHORT-TERM...TONIGHT THROUGH WEDNESDAY... THE LATEST SURFACE ANALYSIS HAS A COLD FRONT MOVING SOUTHEAST AND IS JUST ABOUT OUT OF OUR SE CWA. LINGERING LOW LEVEL MOISTURE IS PROVIDING THE FUEL FOR SHOWERS AND ISOLATED STORMS ALONG AND BEHIND THE FRONT IN CENTRAL IL. THE MAIN FORCING MECHANISMS ARE... THE RIGHT ENTRANCE REGION OF A 100KT H3 JET...WHICH IS PROVIDING UPPER LEVEL DIVERGENCE...AND AN H5 SHORT WAVE EXITING MISSOURI INTO C IL. THE TRENDS ON SATELLITE AND AT THE SURFACE ARE ENOUGH FOR ME TO ADD SCATTERED OR ISOLATED POPS TO THE SOUTHEAST HALF OF THE CWA. THE HIGHEST POPS ARE FARTHER SOUTHEAST. INSTABILITY PARAMS INDICATE THAT SOME STORMS MAY STILL DEVELOP LATER THIS AFTERNOON AND EVENING...ESPECIALLY FOR THE SOUTHEAST 8 COUNTIES WHERE SOME SUNSHINE HAS ALLOWED FOR ADDITIONAL DESTABILIZATION. I KEPT THE STORMS CONFINED TO THE EVENING TIME FRAME...AS THE PROGRESS OF THE FRONT SHOULD PUT THE BACK EDGE OF THE PRECIP OUT OF OUR AREA BY MIDNIGHT. THEN SURFACE AND UPPER LEVEL RIDGING WILL BUILD INTO THE GREAT LAKES AND OHIO RIVER VALLEY...WITH SOMEWHAT COOLER AND LOWER HUMIDITY AIR SETTLING SOUTH. WE SHOULD SEE A REPEAT OF THIS PAST WEEKENDS AIRMASS. TEMPS SHOULD CLIMB INTO THE LOW TO MID 80S...BUT DEWPOINTS SHOULD FALL BACK INTO THE UPPER 50S FOR TUES. THE DEWPOINTS WILL RETURN TO THE 60S FOR WEDNESDAY...BUT STILL A DRY AND MOSTLY SUNNY DAY. LONG-TERM...THURSDAY THROUGH SUNDAY... THURSDAY WILL FEATURE THE RETURN OF CLOUDS AHEAD OF LOW PRESSURE IN THE PLAINS...AS THE UPPER LEVEL FLOW BECOME MORE ZONAL. PRIMARILY HIGH CLOUDS WILL BLOW OFF FROM VARIOUS SHORT WAVES THAT TRY TO MOVE EAST INTO THE SURFACE RIDGE. FOR NOW...WILL KEEP THURSDAY AND THURSDAY NIGHT DRY...DESPITE INDICATIONS FROM GFS OF CONVECTIVE WAVES MOVING EAST INTO IL EARLIER ON. THE PRECIP SHOULD GENERALLY HOLD OFF UNTIL DURING THE DAY ON FRIDAY IN OUR FAR NW ZONES...THEN PROGRESS SE AHEAD OF A COLD FRONT. THE FRONT WILL MOST LIKELY BE A SLOW MOVER...AS THE UPPER LEVEL RIDGE REMAINS STRONG IN THE SOUTH...AND THE UPPER FLOW BECOMES PARALLEL WITH THE FRONTAL BOUNDARY. EXPECT THE FRONT TO STALL OUT OVER OUR CWA...AND PROVIDE A CHANCE OF SHOWERS AND STORMS FROM FRIDAY THROUGH MONDAY...WITH THE BEST CHANCES BEING SATURDAY AFTERNOON. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON AUG 14 2006 ILZ027>031-036>038-040>043-047>053-151100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1100 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON SOUTHEAST OF THE ILLINOIS RIVER AS A COLD FRONT PASSES INTO EASTERN ILLINOIS. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ044>046-054>057-061>063-066>068-071>073-151100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1100 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT PASSES THROUGH EASTERN ILLINOIS BY MID AFTERNOON. ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE DURING EARLY AND MID AFTERNOON...BUT THE HIGHER SEVERE WEATHER THREAT WILL BE SOUTH AND EAST OF ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KH
The Evansville,IN radar (KVWX), 51 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees and power lines were blown down across town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530242.